Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reviving the combivir: started meds during ARS combivir want to stop- can i?
Jul 10, 2008

Hi Dr. Bob, I started combivir during ARS - i have been taking only combivir for about 33 days now- and dna pcr indicated the virus. I was wondering if i stop meds now- will i automatically become resistant to combivir- is there a way i can stop to possibly be able to revive the combivir at a later date? Please suggest. Thank you.

Issac

Response from Dr. Frascino

Hello Issac,

Without additional information, it's difficult to provide you with specific advice. If indeed you are HIV positive and have been started on an antiretroviral medication regimen, I would assume it contains more than Combivir, as this two-drug combination on its own would not be considered an effective or recommended treatment. Why are you considering stopping Combivir?

Perhaps you were taking Combivir as post-exposure prophylaxis (PEP). If that were the case, you should have stopped after 28 days (a full course of PEP).

Whatever your situation, I would suggest you discuss your treatment and treatment options with your HIV specialist. She is best equipped to answer your questions, specifically as she knows your case well and has access to your medical file, laboratory results, etc.

In general, if you are not already resistant to Combivir, there should be no trouble discontinuing it and considering it for use as part of a future regimen. Resistance testing can help guide these decisions.

Dr. Bob



Previous
am i in the clear
Next
I tested negative for hiv does this also mean im negative for aids?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement